Alert archive / Massachusetts / Coastal Flood Warnings in 2018

Coastal Flood Warning 3, NWS Boston/Norton, MA

March 1, 20187 counties in Massachusetts

NWS Boston/Norton, MA issued this coastal flood warning at Mar 1, 2018, 11:37 AM EST for 7 counties in Massachusetts. It took effect at Mar 2, 2018, 9:00 AM EST. It was in force for 42 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 1, 2018, 11:37 AM EST (16:37 UTC)
In effect from
Mar 2, 2018, 9:00 AM EST
Expired
Mar 4, 2018, 3:00 AM EST
In force
42 hr
Issued by
NWS Boston/Norton, MA

Counties Barnstable County, MA, Dukes County, MA, Essex County, MA, Nantucket County, MA, Norfolk County, MA, Plymouth County, MA, Suffolk County, MA

The radar

The Boston radar (KBOX), 37 km from the middle of the area, began a volume at 16:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 4.6 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2018-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2018-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939587897117136156175Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1285 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this coastal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this coastal flood warning went out at Mar 1, 10:32 AM EST, 1 hour 5 minutes earlier.

Area forecast discussion, Mar 1, 10:32 AM EST, 1 hour 5 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
1032 AM EST Thu Mar 1 2018

.SYNOPSIS...
Expect light winds and dry conditions through the remainder of
the day with temperatures topping off from 55 to 60. Rain
overspreads the region tonight with mixed snow and sleet in
western Massachusetts as a powerful coastal storm begins to form
south of Nantucket. This storm will impact the region with
major coastal flooding, damaging winds, possibly heavy wet snow
to the high terrain and fresh water flooding possible across
Rhode Island and eastern Massachusetts. A drying trend develops
this weekend but turning windy and much colder, continuing into
early next week.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

1005 AM Update...

Leading edge of the high clouds continue to shift E from PA/S
NY as seen on latest GOES-East visible satellite imagery as weak
cold front pushes SE across the region. Winds as starting to
increase, mainly from the NW across most of the region, but
ahead of the front winds remain light N-NE. Temps are recovering
nicely even with the thin veil of clouds working across the
region. Readings at 15Z range from 41 degrees at KORE to 54
degrees at both KEWB and KFMH.

Near term forecast pretty much on track, with increasing mid and
high clouds through the remainder of the day. It should remain
dry into the afternoon, as leading edge of the precipitation
across central PA and central MD at 15Z. Some light rain may
reach into the lower CT valley by around sunset.

Near term forecast pretty much on track. Have updated to bring
conditions current.

Previous Discussion...

Sunshine will fade behind mid and high clouds this afternoon.
Any precip should hold off until after sunset across CT and
later this evening or after midnight elsewhere.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...

5 AM update...

*** Damaging Hurricane Force Wind Gusts Cape Cod & Islands ***
*** Major/Severe Coastal Flooding Possible Friday & Saturday ***
*** Heavy Wet Snow and Power Outages Possible High Terrain ***
*** Fresh Water Flooding Possible Rhode Island & eastern MA ***

Synoptic Overview and Model Preferences...

Still expecting a high end multi facet coastal storm to impact the
region late tonight thru Fri night, as cyclogenesis takes place near
the 40N/70W benchmark with 975 low forming and then becoming
occluded as mid level low captures surface circulation. 00z NAM
trended farther north with its dry slot coming onshore to the south
coast. This shifts its axis of heaviest qpf and core of highest winds
farther north than remainder of guidance. 00Z GFS/RGEM/ECMWF and
UKMET have shifted farther south with axis of heaviest qpf south of
the MASS pike and strongest winds over Cape Cod and Islands. Given
event still in the 36-48 hr window combined with large model spread
will follow a blend approach of all 00z guidance.

Damaging Wind Threat...

Very impressive low level jet develops around 00z Sat with all model
guidance showing 85-95 kt northeast jet over Cape Cod and Islands.
00z RGEM was the strongest at 100 kt! 00z NAM on the northern edge
of the envelope of solutions with jet core near Boston to the north
shore. Model consensus places highest risk over Cape Cod and the
Islands where hurricane force wind gusts (64kt-75mph) are likely.
Thus have upgraded the High Wind Watch to a High Wind Warning.
Expecting damaging wind gusts across Cape Cod and the Islands this
afternoon and evening. This will likely result in at least isolated
power outages. Elsewhere, kept the High Wind Watch going given the
uncertainty on the northern extent of the stronger wind field.

Heavy Wet Snow Threat...

Very tricky forecast given model spread on axis of heaviest qpf
which will impact location of dynamical and diabatic cooling. Heavy
snow threat not necessarily tied to high terrain as area of heaviest
qpf will flip rain to snow as vigorous upward vertical motion will
cool column along with diabatic cooling from melting snow. However
colder temps in the high terrain will aid in snow accumulating.
Given these parameters have hoisted a Winter Storm Watch for the
east slopes of the Berks and Worcester Hills to convey this snow
potential. Now while our snow totals are less than Winter Storm
Criteria (6+ inches), it only takes 3 to 4 inches of heavy wet snow
to bring down tree limbs resulting in isolated power outages. Thus
our Winter Storm Watch is more based on impacts than snow criteria.
Wild card here will be across RI and eastern MA where very strong
vertical motion may be able to erode warm layer around 850 mb,
flipping rain to snow from approximately 21z Fri into Fri evening.
These may result in several inches of wet snow for RI and eastern
MA. However confidence was not high enough to issue a Winter Storm
Watch.

Heavy Rain Threat...

Still looking at the risk for 2-4" of rainfall with greatest threat
over RI and southeast MA per latest model trends. Given this
southward shift on most of the guidance except the NAM, combined
with more snow expected inland, decided to drop the Flood Watch for
western-central MA. Elsewhere Flood Watch continues with greatest
risk for flooding across RI and southeast MA. Heaviest rain occurs
Fri and Fri evening.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...

Highlights...

* Improving conditions but still showery for the weekend
* Seasonable conditions for next week
* Watching another coastal storm at the end of the period

Overview...

00z guidance is in good agreement with the overall synoptic pattern
for the Northeast. Negative NAO will still reside keeping the
blocked up pattern in place across the region. Potent storm system
Friday will continue to spin across the North Atlantic Saturday into
Sunday as ridge builds across the Great Lakes. This cut-off low will
is jammed up into early next week resulting in an omega-block set-
up. Several pieces of energy will pivot into the offshore low
keeping precip chances around across eastern MA through next week.
Omega block will begin to fall apart by mid-next week. However
appears another strong low over the Midwest will produce another
coastal low near southern New England Wed-Thursday. Still a lot of
uncertainty especially with these blocked patterns. So will
continue to use a low confidence forecast.

Details...

This weekend...Moderate confidence.

*** Damaging wind threat continues into Saturday ***
*** Moderate to major Coastal flooding will lingering into
 Saturday high tide ***

Precip: Anomalous storm system will begin to pull out to sea, but
stall over the weekend keeping the region in a more north/northeast
flow. As the system shifts eastward, wind gusts and and heavy
rainfall will begin to subside. However, appears that with the
onshore flow, an a few pieces of energy passing through the flow, on
and off showers will continue for the region on Saturday and perhaps
even into Sunday. Highest confidence is across the eastern MA
coastline. One thing to watch is lack of moisutre above 800 mb, so
precip could be more on the lines of drizzle then rainfall
especially by Saturday evening.

Wind: Still a good pressure gradient across the region and with
steep lapse rates, could still see strong wind gusts especially
across the Cape and Islands. While they will not be as strong as
Friday, still expecting 45-60 kts for the eastern MA coast and 40-50
kts across the I-95 corridor and over 25 kts for the interior. This
could continue the potential for damage to trees and powerlines and
limit restoration efforts. Pressure gradient will begin to slacken
Saturday night and into Sunday. Still could see 25-40 kts across the
I-95 corridor into Sunday leading to a breezy day.

Coastal Flooding: Significant coastal flooding for the Saturday high
tide appears to be likely. More details in the coastal flooding
section below.

If the cut-off low wobbles and retrogrades a bit westward, the
precip chances will be on the increase as well as damaging wind
gusts. Will leave a chc of showers through the period for this
potential. Plan on leaving strong damaging winds especially for Cape
and Islands, but this may need to be push westward if the low
retrogrades. In hindsight, because of the significance of the block
across Canada and Greenland, this low will not be moving eastward
anytime soon so lingering showers/precip and strong wind gusts
appears remain through this period.

Monday into Tuesday...High confidence.

Piece of shortwave rounding the offshore low could keep clouds and
showers around into this portion of the forecast. As you move
westward, lack of RH in the mid to upper levels will keep the period
dry and a bit more sunshine.

Wednesday and beyond...Low confidence.

Continue to watch strong low pressure system over the Midwest
developing a secondary coastal low. A lot of uncertainty on
location and strengthen of this system but something to watch by
early next week.

&&

.AVIATION /15Z THURSDAY THROUGH MONDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Friday Night/...

1010 AM update...

Through this afternoon...VFR. Dry conditions. Light winds into
early afternoon, becoming N-NE.

Tonight...VFR to start but quickly lowering to MVFR and then
IFR after 06z esp eastern MA and RI. Rain moves in from SW to
NE with a mix of snow, sleet and possibly freezing rain across
western-central MA late and toward 12z Fri.

Friday...Mainly IFR. Strong winds with gusts to 55-60 kt
Worcester Hills and east, including S RI. RA, mixing with SN
across inland areas after 18Z.

Friday Night...Mixed IFR/MVFR. Strong winds with gusts to 55 kt
Rhode Island and eastern Massachusetts. RA along the coast with
mixed RA/SN inland, then changing to SN during the night.

KBOS Terminal...High confidence in TAFs.

KBDL Terminal...High confidence in TAFs.

Outlook /Saturday through Monday/...

Saturday: Mainly VFR, with areas MVFR possible. Strong winds
with gusts to 60 kts across the Cape and Islands. 30-40 kts
elsewhere. Chance RA.

Saturday Night: Mainly VFR, with areas MVFR possible. Strong
winds with gusts to 45 kt across the Cape and Islands.

Sunday: Mainly VFR, with local MVFR possible. Strong winds with
areas gusts to 40 kt across the Cape and Islands.

Sunday Night through Monday: Mainly VFR, with local MVFR
possible. Windy with gusts to 35 kt across the Cape and Islands.

&&

.MARINE...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Friday Night/...

5 AM update...

*** Hurricane Force Winds Likely Fri afternoon & Evening ***

Today...

Mainly light winds, dry weather and good vsby.

Tonight...

Low pres begins to form off the Mid Atlc coast and then tracks
northeast toward the 40N/70W benchmark. Vsby lowers late in rain. NE
winds increase to gale force toward morning.

Friday...

Powerful low pres forms near the benchmark with pres falling to
around 975 mb! This will generate hurricane force wind gusts across
the waters of Nantucket and Cape Cod with storm force gusts
elsewhere. This will create very dangerous conditions at sea. Vsby
very poor in heavy rain. Seas build to 20-30 ft across the eastern
MA waters!

Friday night...

Not much change as powerful low slowly slides southeast. Hurricane
force wind gusts for Cape Cod and Nantucket waters, storm force
elsewhere. Seas 25 to 35 ft across the eastern MA waters!

Outlook /Saturday through Monday/...Moderate confidence.

Saturday into early Sunday: Dangerous Storm for Mariners. Storm
force wind gusts will continue with gusts up to 60 kts. Rough
seas up to 32 ft across the eastern waters. Winds and seas will
slowly subside late Saturday night into early Sunday morning.
Chance of rain.

Sunday into Sunday night: Moderate risk for gale force winds
with gusts up to 45 kt. Rough seas up to 22 ft. Slight chance of
rain showers.

Monday: Strong winds with gusts up to 35 kt. Rough seas up to
18 ft. Slight chance of rain showers.

&&

.HYDROLOGY...
While coastal flooding is one of the main threats with this
system, we will also have to keep a close eye on the river
flooding aspect. Many streams are flowing above average for
this time of year. This is thanks to the wet weather we have
already received the past few months as well as the warm temps
has resulted in snow melt across the northern New England. Both
of these combined has increase river levels.

This upcoming system will bring somewhere on the order of 1-3+
inches of QPF with the highest amounts across RI and southeast
MA. This amount of rainfall across locations that have stream
flows at 75-90 percent already could result in main stem river
flooding. Current projections off the MMERFs is putting several
locations in action stage with a few in minor flooding.
Potential for moderate flooding at the Pawtuxet River in
Cranston. River flood warnings may be needed by late Friday
into Saturday once the water drains into the main stem rivers.

&&

.TIDES/COASTAL FLOODING...
5 AM update...

*** Major Coastal Flooding Possible For 3 Consecutive Tides ***

Powerful low pres still expected to form south of Nantucket
Fri/Fri night with hurricane force wind gusts likely over Cape
Cod and Islands. Forecast uncertainty revolves around how far
north does this strong wind field track. Highest confidence is
for major coastal flooding to occur along the Plymouth county
coast to Cape Cod, Nantucket and Marthas Vineyard. Confidence
lower northward from Boston to the MA/NH border. Nonetheless, a
very dangerous situation that may require evacuations. These
powerful winds will generate very large seas of 25-35 ft just
offshore. These large waves ontop of the elevated water levels
will result in structural damage to seawalls and exposed homes.

Another big issue with this event will be severe beach erosion
over multiple high tide cycles. This could seriously compromise
protective dunes and sea walls in some spots and increase
vulnerability to some areas during the course of the event.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Flood Watch from Friday morning through Saturday morning for
     CTZ002>004.
MA...High Wind Warning from 10 AM Friday to 10 AM EST Saturday for
     MAZ013-015>024.
     Flood Watch from Friday morning through Saturday morning for
     MAZ005>007-013>024.
     Coastal Flood Watch from Friday morning through Saturday
     afternoon for MAZ007-015-016-019-022>024.
     High Wind Watch from Friday morning through Saturday afternoon
     for MAZ004>007-012-014-026.
     Winter Storm Watch from Friday afternoon through Saturday
     morning for MAZ004-012-026.
     Winter Storm Watch from late tonight through late Friday night
     for MAZ002-008-009.
RI...High Wind Warning from 10 AM Friday to 10 AM EST Saturday for
     RIZ002-004>008.
     Flood Watch from Friday morning through Saturday morning for
     RIZ001>008.
     High Wind Watch from Friday morning through Saturday afternoon
     for RIZ001-003.
MARINE...Hurricane Force Wind Watch from Friday morning through late
     Friday night for ANZ232-254-255.
     Storm Watch from Friday morning through Saturday morning for
     ANZ230-231-233>237-250-251-256.

&&

SYNOPSIS...Nocera/Dunten
NEAR TERM...Dunten/EVT
SHORT TERM...Nocera
LONG TERM...Dunten
AVIATION...Nocera/Dunten/EVT
MARINE...Nocera/Dunten/EVT
HYDROLOGY...Staff
TIDES/COASTAL FLOODING...Staff
Hazardous weather outlook, Mar 1, 4:24 AM EST, 7 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Taunton MA
424 AM EST Thu Mar 1 2018

MAZ004-012-026-020930-
Northern Worcester MA-Southern Worcester MA-Northern Middlesex MA-
424 AM EST Thu Mar 1 2018

...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY
AFTERNOON...
...WINTER STORM WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
SATURDAY MORNING...

This Hazardous Weather Outlook is for central Massachusetts and
eastern Massachusetts.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Watch.
   Winter Storm Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

MAZ005-006-014-RIZ001-003-020930-
Central Middlesex MA-Western Essex MA-Southeast Middlesex MA-
Northwest Providence RI-Western Kent RI-
424 AM EST Thu Mar 1 2018

...FLOOD WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY
MORNING...
...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY
AFTERNOON...

This Hazardous Weather Outlook is for eastern Massachusetts,
northeastern Massachusetts and northern Rhode Island.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   High Wind Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

MAZ002-008-009-020930-
Western Franklin MA-Western Hampshire MA-Western Hampden MA-
424 AM EST Thu Mar 1 2018

...WINTER STORM WATCH IN EFFECT FROM LATE TONIGHT THROUGH LATE
FRIDAY NIGHT...

This Hazardous Weather Outlook is for western Massachusetts.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Winter Storm Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

MAZ003-010-011-020930-
Eastern Franklin MA-Eastern Hampshire MA-Eastern Hampden MA-
424 AM EST Thu Mar 1 2018

This Hazardous Weather Outlook is for western Massachusetts.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

MAZ007-020930-
Eastern Essex MA-
424 AM EST Thu Mar 1 2018

...FLOOD WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY
MORNING...
...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY
AFTERNOON...
...COASTAL FLOOD WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
SATURDAY AFTERNOON...

This Hazardous Weather Outlook is for northeastern Massachusetts.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   High Wind Watch.
   Coastal Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

CTZ002>004-020930-
Hartford CT-Tolland CT-Windham CT-
424 AM EST Thu Mar 1 2018

...FLOOD WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY
MORNING...

This Hazardous Weather Outlook is for northern Connecticut.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

MAZ013-017-018-020-021-RIZ002-004>008-020930-
Western Norfolk MA-Northern Bristol MA-Western Plymouth MA-
Southern Bristol MA-Southern Plymouth MA-Southeast Providence RI-
Eastern Kent RI-Bristol RI-Washington RI-Newport RI-Block Island RI-
424 AM EST Thu Mar 1 2018

...FLOOD WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY
MORNING...
...HIGH WIND WARNING IN EFFECT FROM 10 AM FRIDAY TO 10 AM EST
SATURDAY...

This Hazardous Weather Outlook is for eastern Massachusetts,
southeastern Massachusetts, northern Rhode Island and southern
Rhode Island.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   High Wind Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

MAZ015-016-019-022>024-020930-
Suffolk MA-Eastern Norfolk MA-Eastern Plymouth MA-Barnstable MA-
Dukes MA-Nantucket MA-
424 AM EST Thu Mar 1 2018

...FLOOD WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY
MORNING...
...COASTAL FLOOD WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
SATURDAY AFTERNOON...
...HIGH WIND WARNING IN EFFECT FROM 10 AM FRIDAY TO 10 AM EST
SATURDAY...

This Hazardous Weather Outlook is for eastern Massachusetts and
southeastern Massachusetts.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.
   Coastal Flood Watch.
   High Wind Warning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

ANZ234-020930-
Buzzards Bay-
424 AM EST Thu Mar 1 2018

...STORM WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY
MORNING...

This Hazardous Weather Outlook is for Massachusetts coastal waters.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

ANZ230-231-233-235>237-250-251-256-020930-
Boston Harbor-Cape Cod Bay-Vineyard Sound-Rhode Island Sound-
Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
424 AM EST Thu Mar 1 2018

...STORM WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY
MORNING...

This Hazardous Weather Outlook is for Massachusetts coastal waters
and Rhode Island coastal waters.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Storm Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

ANZ232-254-255-020930-
Nantucket Sound-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
424 AM EST Thu Mar 1 2018

...HURRICANE FORCE WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
LATE FRIDAY NIGHT...

This Hazardous Weather Outlook is for Massachusetts coastal waters.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Hurricane Force Wind Watch.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/NWSBoston

You can follow us on Twitter at
@NWSBoston

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 3:27 AM ESTHigh Wind WarningBOXBarnstable, Bristol, Dukes, Essex, Middlesex, Nantucket and 4 more52 hr
Mar 1, 3:32 AM ESTWinter Storm WatchBOXFranklin, Hampden, Hampshire, Middlesex, Worcester25 hr
Mar 1, 3:50 AM ESTHurricane Force Wind WatchBOX12 hr
Mar 1, 11:37 AM ESTCoastal Flood AdvisoryBOXBristol41 hr
Mar 1, 3:26 PM ESTHurricane Force Wind WarningBOX33 hr
Mar 1, 3:26 PM ESTStorm WarningBOX40 hr
Mar 1, 3:27 PM ESTWinter Storm WarningBOXFranklin, Hampden, Hampshire, Middlesex, Worcester29 hr
Mar 1, 3:38 PM ESTWind AdvisoryBOXBarnstable, Bristol, Dukes, Essex, Franklin, Hampden and 7 more60 hr
Mar 1, 11:14 AM ESTRiver Flood WarningBOXKent, Providence4 days

Nearby

Coastal Flood Warnings in Massachusetts, 2018Every coastal flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.